New York, 2008

Hail and Damaging Winds in New York, August 15, 2008

August 15, 2008 · NWS OKX · 12 events in 5 counties and zones

A slow moving cold front that crossed the Tri-State on the 15th, produced some severe thunderstorms across portions of the New York City Metro Area, Long Island, and the Lower Hudson Valley, including a microburst in Southern Westchester County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
$250
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A slow moving cold front that crossed the Tri-State on the 15th, produced some severe thunderstorms across portions of the New York City Metro Area, Long Island, and the Lower Hudson Valley, including a microburst in Southern Westchester County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Aug 15, 11:41 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 15, 11:41 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1241 PM EDT FRI AUG 15 2008

.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE INTO SATURDAY. A WEAK COLD FRONT
WILL MOVE VERY SLOWLY EAST PASSING OFF THE COAST ON SATURDAY. HIGH
PRESSURE WILL MOVE EAST SUNDAY INTO EARLY MONDAY. A STRONGER COLD
FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE CONVECTIVE PROCESS HAS BEGUN WITH SEA BREEZE CONVERGENCE SEEN
IN LATEST SATELLITE IMAGERY.

CAPES ARE RUNNING 500 TO 1000 J/KG AND WITH NO REAL CAP.LOWEST CAPE
IS ANALYZED OVER NYC...BUT REGARDLESS FEEL IT IS JUST A MATTER OF
TIME FOR THUNDERSTORMS TO DEVELOP.

WITH THAT SAID...FEEL MAIN THREAT IS URBAN FLOODING. SEVERE LOOKS
MORE LIKE ANOTHER HAIL EVENT.

A FLASH FLOOD WATCH CONTINUES FOR NYC...WHERE HOURLY RAINFALL
RATES COULD APPROACH 2 INCHES PER HOUR...WITH TRAINING CELLS A
POSSIBILITY.

THE SPC HAS ALSO PLACED THE ENTIRE TRI-STATE REGION UNDER A SLIGHT
RISK FOR SEVERE TSTMS WITH HAIL BEING THE PRIMARY THREAT.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...

SHOWERS AND TSTMS WILL GRADUALLY REDUCE IN COVERAGE AND INTENSITY
OVERNIGHT WITH THE LOSS OF DAY TIME HEATING.

ON SATURDAY...AS THE UPPER LEVEL TROUGH MOVES EAST...THE EASTERN
PART OF THE AREA...MAINLY CT AND LONG ISLAND COULD EXPERIENCE
ADDITIONAL HEAVY SHOWERS AND TSTMS UNTIL SUNSET.

WE FINALLY GET A BREAK SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH
PRES MOVES ACROSS THE AREA.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
NO CHANGES WERE MADE TO THE LONG TERM FORECAST.

HIGH PRESSURE IN CONTROL WILL DRIFT OFFSHORE MONDAY. HUMIDITY
LEVELS WILL BE ON THE INCREASE AS WINDS TURN MORE SOUTHERLY MONDAY
AND AS A RESULT THERE IS A SLIGHT CHANCE OF SOME THUNDERSTORM
DEVELOPMENT MONDAY AFTERNOON. A COLD FRONT IS EXPECTED TO APPROACH
THE REGION FROM THE NORTHWEST AND CROSS THE AREA TUESDAY THEN MOVE
OFF THE COAST ON WEDNESDAY. ANOTHER HIGH PRESSURE BUILDS INTO THE
AREA ON THURSDAY. TEMPERATURES WILL BE SEASONABLE THROUGH THE
PERIOD.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH OVER THE EASTERN GREAT LAKES IS THE FEATURE
DRIVING THE WX INTO SATURDAY.

CONVECTION WILL BE MAJOR IMPACT FOR THE COMMUNITY THIS AFTERNOON.

EXPECT HIGH COVERAGE THIS AFTERNOON AS SEEN IN THE CCFP WITH DEEP
MODERATE AMOUNTS OF INSTABILITY. CAPES ARE RUNNING AT 500 TO 1000
J/KG WITH NO REAL CAP.

INITIAL CONVECTION FIRES OVER NORTHEASTERN PA WHERE INSTABILITY IS
HIGHER AND ALONG LONG ISLAND / EASTERN CT SEA BREEZE. LONG ISLAND
SEA BREEZE CONVECTION SHOULD WEAKEN BY 20Z WITH MAIN CONVECTION IN
THE NY METRO.

WINDS ARE LIGHT...BUT ONCE CONVECTION GETS GOING HERE...CONFIDENCE
IN ANY DIRECTION IS LOW.

CEILINGS ARE 025-035. VSBY IN STRONGEST CONVECTION WILL LOWER TO
IFR.

OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
TSTMS DECREASE IN COVERAGE WITH THE LOSS OF DAYTIME HEATING
TONIGHT...BUT SHOWERS MAY LINGER THROUGH MIDNIGHT OR SO.
VFR...WITH PATCHY MVFR FOG POSSIBLE AGAIN WITH LIGHT WINDS AND
MOIST LOW LEVELS. A SLOW MOVING UPPER LEVEL TROUGH WILL POSE
ANOTHER THREAT OF SCATTERED (LESS COVERAGE THAN TODAY) CONVECTION
ON SATURDAY. IMPROVEMENT EXPECTED SUNDAY AND MONDAY WITH VFR
CONDITIONS ANTICIPATED AS HIGH PRESSURE SETTLES JUST TO THE SOUTH.
ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA MON NIGHT/TUE
MORNING.

&&

.MARINE...
WINDS/WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH THE FCST
PERIOD.

AN UPPER TROUGH WILL SLOWLY MOVE ACROSS NEW ENGLAND TODAY AND
SAT...WITH THE TROUGH AXIS SLIDING EAST OF THE WATERS SUN AFTN.
SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED MAINLY FRI
AFTN AND EVE...BUT A FEW STRONG TO SEVERE STORMS MAY LINGER INTO FRI
NIGHT. STORMS WILL BE CAPABLE OF HAIL...GUSTY WINDS...HEAVY RAIN AND
FREQUENT LIGHTNING. ANOTHER ROUND OF STORMS IS EXPECTED ON SAT AS
THE UPPER TROUGH MOVES ACROSS THE AREA...BUT THESE SHOULDNT BE AS
WIDESPREAD.

HIGH PRES BUILDS INTO THE AREA SAT NIGHT/SUN...AND WILL
REMAIN IN PLACE THROUGH MONDAY. A COLD FRONT WILL SLIDE ACROSS THE
AREA MON NIGHT WITH THE CHANCE FOR SHOWERS AND TSTMS RETURNING.

&&

.HYDROLOGY...
ALTHOUGH THE FORECAST STORM TOTAL RAINFALL AVERAGE IS AN INCH OR
LESS FOR THIS AFTERNOON...THUNDERSTORMS RAINFALL AMOUNTS OF 2 TO
4 INCHES ARE POSSIBLE. HOUR RAINFALL RATES COULD APPROACH 2 INCHES.
NYC AND THE SURROUNDING HIGHLY URBAN AREAS ARE MOST SUSCEPTIBLE TO
POTENTIAL FLASH FLOODING. THUS WATCH REMAINS IN EFFECT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ071>077.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ003>006-
     011.
MARINE...NONE.

&&

SYNOPSIS...GC
NEAR TERM...JST
SHORT TERM...GC
LONG TERM...
AVIATION...AL/JST
MARINE...AL
HYDROLOGY...GC/JST
Hazardous weather outlook, Aug 15, 4:57 AM EST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
557 AM EDT FRI AUG 15 2008

NJZ003>006-011-NYZ071>077-161000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
557 AM EDT FRI AUG 15 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE
FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-NYZ067>070-078>081-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING
THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE RAINFALL RATES UP
TO 1.5 INCHES PER HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL
RAINFALL FORECAST OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE
STORMS PASS OVER THE SAME AREA...LOCALIZED AMOUNTS OF UP TO 4
INCHES ARE POSSIBLE...WITH SMALL STREAM AND URBAN FLOODING.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
557 AM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAVY SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING.
A FEW STORMS COULD PRODUCE RAINFALL RATES UP TO 1.5 INCHES PER
HOUR DURING THIS TIME. ALTHOUGH THE STORM TOTAL RAINFALL FORECAST
OF 1 INCH IS AN AVERAGE VALUE...IF MULTIPLE STORMS PASS OVER THE
SAME AREA...LOCALIZED AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...WITH THE
PRIMARY HAZARD BEING LARGE HAIL. A FEW STORMS COULD ALSO PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 15, 12:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
150 PM EDT FRI AUG 15 2008

NYZ076-077-151845-
NASSAU-QUEENS-
150 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND QUEENS
COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY TO
WHITESTONE...OR ALONG A LINE EXTENDING FROM SYOSSET TO FLUSHING...AND
MOVING NORTHEAST AT 6 MPH.

THESE STORMS WILL BE...
  NEAR BAYSIDE BY 200 PM.
  NEAR GREAT NECK BY 220 PM.
  NEAR PORT WASHINGTON BY 245 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS
Special weather statement, Aug 15, 1:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
249 PM EDT FRI AUG 15 2008

NYZ079-151945-
NORTHEAST SUFFOLK-
249 PM EDT FRI AUG 15 2008

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SUFFOLK COUNTY...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WADING RIVER...AND MOVING EAST AT 9 MPH.

THIS STORM WILL BE...
  NEAR CALVERTON BY 305 PM.

SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

BAS

The radar

The Brookhaven radar (KOKX), 29 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.

Hail, Suffolk

When
August 15, 2:00 PM EST
Where
Suffolk County, 0.24 mi WNW of Smithtown
Measured
0.75 in hail
Reported by
Public
Coordinates
40.851, -73.205

Penny size hail was reported on Burlington Boulevard in Smithtown.

Hail, Suffolk

When
August 15, 2:10 PM EST
Where
Suffolk County, Miller Place
Measured
1.75 in hail
Property damage
$500
Reported by
Public
Coordinates
40.950, -73.000

Up to 2 inches of hail was reported covering the ground, ranging from pea to golf ball in size.

Hail, Westchester

When
August 15, 4:30 PM EST
Where
Westchester County, 1.38 mi S of Mt Vernon
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
40.900, -73.850

Penny size hail was reported.

Lightning, Westchester

When
August 15, 4:30 PM EST
Where
Westchester County, New Rochelle
Property damage
$15,000
Reported by
Newspaper
Coordinates
40.900, -73.770

Lightning struck the steeple of New Rochelle High School, causing significant damage.

Hail, Westchester

When
August 15, 4:35 PM EST
Where
Westchester County, 1.26 mi SW of Dunwoodie
Measured
2 in hail
Property damage
$250
Crop damage
$250
Reported by
Trained Spotter
Coordinates
40.918, -73.898

Very large hail, hen-egg sized, in South Yonkers, completely destroyed a garden.

Thunderstorm Wind, Rockland

When
August 15, 4:36 PM EST
Where
Rockland County, Nanuet
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
41.080, -74.020

A tree was reported down in Nanuet.

Thunderstorm Wind, Bronx

When
August 15, 4:42 PM EST
Where
Bronx County, 0.69 mi S of Wakefield
Measured
62 kt (71 mph) estimated gust
Reported by
Mesonet
Coordinates
40.870, -73.830

A wind gust of 71 mph was measured at Cardinal Spellman High School.

Thunderstorm Wind, Westchester

When
August 15, 4:42 PM EST
Where
Westchester County, 1.25 mi ESE of Fleetwood
Measured
56 kt (64 mph) estimated gust
Reported by
Mesonet
Coordinates
40.910, -73.810

A wind gust of 65 mph was measured at Graham Elementary School just northwest of New Rochelle.

Thunderstorm Wind, Westchester

When
August 15, 4:42 PM EST
Where
Westchester County, 0.37 mi W of Bronxville
Measured
75 kt (86 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
40.929, -73.837

A microburst impacted the city of Mount Vernon, bringing down large trees, with the most significant damage on Packman Avenue. Based upon the survey, winds with the microburst were estimated from 65 to 75 mph.

Hail, Westchester

When
August 15, 4:45 PM EST
Where
Westchester County, 0.69 mi S of East Chester
Measured
1 in hail
Reported by
Public
Coordinates
40.920, -73.780

Quarter size hail was reported.

Thunderstorm Wind, Bronx

When
August 15, 4:50 PM EST
Where
Bronx County, 1.3 mi NW of Wakefield
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
40.895, -73.844

Large tree limbs were reported down on Baychester Avenue, near Bussing Avenue.

Thunderstorm Wind, Nassau

When
August 15, 5:13 PM EST
Where
Nassau County, 0.52 mi W of Glen Cove
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.870, -73.640

Trees were reported down on Philips Road, Saint Andrew Lane, and Elm Avenue just west of Glen Cove.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, August 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133591, 133603, 133592, 133602, 133593, 133595, 133598, 133599, 133600, 133594, 133601, 133597.